Texas, 2025

Flash Flood and Hail in Texas, June 8 to 9, 2025

June 8 to 9, 2025 · NWS SHV · 14 events in 8 counties and zones

Multiple supercell thunderstorms developed along a broad, diffuse baroclinic boundary across Northeast Texas throughout the day on June 8th. MLCAPE values were in excess of 4500 J/kg in proximity to these thunderstorms, with modest northwesterly mid-level flow contributing to 45 knots of effective bulk shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Multiple supercell thunderstorms developed along a broad, diffuse baroclinic boundary across Northeast Texas throughout the day on June 8th. MLCAPE values were in excess of 4500 J/kg in proximity to these thunderstorms, with modest northwesterly mid-level flow contributing to 45 knots of effective bulk shear. Given the very weak convective inhibition, these thunderstorms persisted for several hours from early afternoon and throughout the evening. As a result, multiple severe reports of large hail and higher end damaging wind gusts were recorded across parts of Northeast Texas along with an isolated report of flash flooding in Mount Pleasant.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 1:36 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 8, 1:36 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
236 PM CDT Sun Jun 8 2025

...New AVIATION...

.SHORT TERM...
(This evening through Monday Night)
Issued at 113 PM CDT Sun Jun 8 2025

Pesky convection along a residual outflow boundary that moved
south of our SW AR counties earlier this morning continues to
move southward across N LA this afternoon with plentiful moisture
in advance of this feature not to mention just enough instability
to sustain this convection. While no widespread severe storms are
expected with this convection this afternoon/evening, an isolated
severe storm cannot be ruled out.

A much more significant storm complex is expected to develop and
mature just upstream of the Middle Red River Valley much later
this evening and is poised to begin impacting our northwest
portions of the Red River Valley near or shortly before midnight.
A majority of the CAMS, HRRR and deterministic progs are all
pointing at storm clusters near or upstream of the I-35 Corridor
of N TX/S OK maturing into an MCS with the potential for
widespread damaging wind gusts near or in excess of 75 mph across
SPC's Enhanced Risk area which constitutes much of NE TX, SE OK,
SW AR and extreme NW LA. Timing of the leading edge of these
storms appear to be near or shortly after midnight moving into the
I-30 Corridor with the storms rapidly accelerating towards the
I-20/I-49 corridors of SW AR and NW LA near or shortly after 3am
with the leading edge of the strongest convective winds exiting
our far eastern parishes across NE LA near shortly after 5-6 am
Monday Morning. While damaging wind gusts are far and away the
most significant and heightened threat with this storm complex
overnight, quick developing, short duration but intense tornadoes
can develop along the leading edge of such a complex and this will
need to be monitored for as well as we go through the night.

A bulk, if not all of this severe weather should be south and
east of our southern and eastern most areas near or shortly after
sunrise Monday Morning but held onto small chance pops throughout
the day given that we still are under the influence of some weak
forcing aloft. Any additional storms that develop in the wake of
this complex on Monday should remain below severe limits but the
remnant boundary in association with the complex poised to impact
our region tonight will likely hang up stationary across our far
southern zones and thus, will become a favored area for additional
nocturnal storms Monday Night. Some low-level overrunning to
enhance this precipitation potential could be present as well so
increased pops to likely category across our far southern zones
Monday Night.

13

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 113 PM CDT Sun Jun 8 2025

The above mentioned boundary will try to return across our region
late Tuesday into Wednesday with additional disturbances poised
to ride along this feature in WNW to ESE flow aloft Tue into Tue
Night. Thus, rain chances will remain high across our southern
half as we approach the middle of the work week.

Upper flow flattens out a little by Wednesday as an upper level
trough matures across the Upper Red River Valley which will
transition our flow from northwest aloft so southwest aloft.
Unfortunately, Rain chances will remain high across much of our
region Wednesday through at least the end of the upcoming work
week as the trough is slow to exit our region. This weakness in
the upper level pattern even shows signs of continuing into next
weekend so if you like wet weather, this is your week. Obviously
with continued days of rainfall we will need to turn our attention
to area lakes and river as we will most certainly see additional
rises on our area waterways through this upcoming forecast period
as well.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 224 PM CDT Sun Jun 8 2025

Fpr the ArkLaTex terminals, bcmg VFR for rest of day. Heavy TS
into our NE TX terminals 04-06Z, dvlpg into a SQ line for other
sites 07-10Z. Gusty winds of 30-40KT will affect many sites w/
some potential for 50-70mph along the apex of a bow echo. Hail
should be more isold than wind overnight. An upper low will slide
down I-49 w/ a weak fropa Monday. SW winds may be gusty outside of
downpours 15-25KT and then shift to SW/W 5KT with LLWS behind SQ
line with BR likely, then W/NW 5-15KT by lunch w/ WX long gone. /24/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 320 AM CDT Sun Jun 8 2025

Spotter activation will become necessary later this evening and
overnight.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  87  72  91 /  80  40  40  40
MLU  72  86  70  88 /  80  40  40  40
DEQ  68  85  63  89 /  80  30   0   0
TXK  71  85  68  90 /  80  30  10  10
ELD  68  85  65  88 /  80  40  20  20
TYR  71  85  70  89 /  80  30  50  40
GGG  70  86  69  89 /  80  30  40  40
LFK  72  88  72  88 /  80  40  60  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...24

In the hours before

Special weather statement, Jun 8, 11:13 AM CST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1213 PM CDT Sun Jun 8 2025

LAZ002-003-012-081800-
Bossier LA-Bienville LA-Webster LA-
1213 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WEBSTER...CENTRAL
BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES THROUGH 100 PM CDT...

At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haughton, or 11 miles east of Bossier City, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Haughton, Ringgold, Sibley, Doyline, Dubberly, Heflin, Castor,
Jamestown, Bryceland, Mount Lebanon, Curtis, Lake Bistineau South,
Plum Orchard Landing, Koran, Sailes, Noles Landing, Lake Bistineau
North, Sligo, and Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake Bistineau, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3239 9361 3255 9353 3252 9293 3222 9315
TIME...MOT...LOC 1712Z 285DEG 23KT 3249 9348

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Jun 8, 12:06 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
106 PM CDT Sun Jun 8 2025

LAZ011>013-018-019-081900-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
106 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JACKSON...
NORTHEASTERN RED RIVER...NORTH CENTRAL NATCHITOCHES...SOUTHEASTERN
BIENVILLE AND NORTHWESTERN WINN PARISHES THROUGH 200 PM CDT...

At 105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles west of Jonesboro to 12 miles
southeast of Ringgold to 10 miles northeast of Coushatta. Movement
was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jonesboro, Martin, Goldonna, Dodson, Hall Summit, Saline, Lucky,
Ashland, Womack, Friendship, and Chestnut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3221 9257 3202 9265 3195 9297 3214 9340
      3231 9301
TIME...MOT...LOC 1805Z 288DEG 33KT 3228 9301 3221 9313 3216 9326

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

24
Special weather statement, Jun 8, 1:08 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
208 PM CDT Sun Jun 8 2025

LAZ018>020-022-082015-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-
208 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT GRANT...CENTRAL NATCHITOCHES...
WEST CENTRAL LA SALLE AND SOUTHERN WINN PARISHES THROUGH 315 PM
CDT...

At 208 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winnfield to 15 miles east of Campti to
near Natchitoches. Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Natchitoches, Winnfield, Colfax, Campti, Montgomery, Natchez,
Clarence, Pollock, Dry Prong, Georgetown, Calvin, Atlanta,
Cloutierville, Melrose, Chopin, St. Maurice, Joyce, Lake Iatt, Clear
Lake, and Williana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake Latt, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3149 9241 3143 9269 3152 9272 3138 9292
      3183 9323 3199 9291 3199 9258 3166 9216
TIME...MOT...LOC 1908Z 316DEG 18KT 3194 9269 3194 9285 3181 9311

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Jun 8, 2:16 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
316 PM CDT Sun Jun 8 2025

TXZ125-126-137-138-082100-
Upshur TX-Gregg TX-Harrison TX-Marion TX-
316 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARION...
NORTHWESTERN HARRISON...EAST CENTRAL UPSHUR AND NORTH CENTRAL GREGG
COUNTIES THROUGH 400 PM CDT...

At 312 PM CDT, Doppler radar was tracking a strong thunderstorm over
Diana, or 13 miles east of Gilmer, moving southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Longview, Marshall, Hallsville, Ore City, Diana, Harleton, Nesbitt,
and Judson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3270 9486 3284 9470 3254 9430 3242 9466
TIME...MOT...LOC 2012Z 316DEG 17KT 3271 9472

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

24

The radar

The Shreveport radar (KSHV), 80 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Harrison

When
June 8, 2:51 PM CST
Where
Harrison County, 0.9 mi NW of Longview Hgts
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.510, -94.690

Several trees and powerlines downed in the vicinity of Longview Heights.

Thunderstorm Wind, Rusk

When
June 8, 3:30 PM CST
Where
Rusk County, 1.38 mi N of Tatum
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
32.320, -94.520

A large tree downed at a playground in Tatum, reported via social media.

Hail, Panola

When
June 8, 3:54 PM CST
Where
Panola County, 0.59 mi W of Snap
Measured
1.25 in hail
Reported by
Public
Coordinates
32.100, -94.410

Half dollar size hail reported near the intersection of County Road 106 and County Road 103.

Thunderstorm Wind, Shelby

When
June 8, 4:20 PM CST
Where
Shelby County, 0.69 mi N of Timpson
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.910, -94.400

First Baptist Church of Timpson sustained exterior damage, reported via broadcast media source and later confirmed via NWS damage survey. Severe wind gusts here knocked the brick veneer off of the front of the church with that veneer falling onto the church awning and destroying that as well.

Hail, Shelby

When
June 8, 4:58 PM CST
Where
Shelby County, 3.13 mi SW of Center
Measured
1.75 in hail
Reported by
Public
Coordinates
31.750, -94.220

Golf ball size hail reported near Highway 7 just southwest of Center.

Thunderstorm Wind, Shelby

When
June 8, 5:00 PM CST
Where
Shelby County, 0.16 mi NNE of Jericho
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
31.702, -94.229

Structural straight-line wind damage was observed in the community of Jericho where a clustering of chicken houses was mostly to completely destroyed by northerly wind gusts estimated to be up to 100 mph.

Hail, San Augustine

When
June 8, 5:25 PM CST
Where
San Augustine County, 0.91 mi NE of Bland Lake
Measured
1.5 in hail
Reported by
Public
Coordinates
31.590, -94.110

Ping pong ball size hail reported near Bland Lake.

Thunderstorm Wind, San Augustine

When
June 8, 5:50 PM CST
Where
San Augustine County, 1.5 mi SSE of Conville
Measured
87 kt (100 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.410, -94.060

Numerous trees downed across San Augustine County and blocking roadways, including the intersection of Highway 103 and U.S. Highway 96.

Thunderstorm Wind, Titus

When
June 8, 10:12 PM CST
Where
Titus County, 0.9 mi SE of Mt Pleasant
Measured
60 kt (69 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.160, -94.970

Numerous trees downed across Titus County.

Thunderstorm Wind, Camp

When
June 8, 10:42 PM CST
Where
Camp County, 3.27 mi SSW of Pittsburg
Measured
60 kt (69 mph) estimated gust
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
32.960, -95.000

Tree downed onto a manufactured home southwest of Pittsburg.

Flash Flood, Titus

When
June 8, 10:51 PM CST to June 9, 2:15 AM CST
Where
Titus County, 1.8 mi NW of Mt Pleasant to 1.96 mi NW of Mt Pleasant
Cause
Heavy Rain
Reported by
Public
Coordinates
33.190, -95.000

Flash flooding reported in Mount Pleasant via Mping.

Hail, Upshur

When
June 8, 10:54 PM CST
Where
Upshur County, 0.69 mi N of Pritchett
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.660, -95.020

Penny size hail reported in Pritchett.

Thunderstorm Wind, Upshur

When
June 8, 10:58 PM CST
Where
Upshur County, 0.58 mi W of Gilmer
Measured
59 kt (68 mph) measured gust
Reported by
Public
Coordinates
32.730, -94.940

A wind gust of 68 mph was recorded via a personal weather station in Gilmer.

Thunderstorm Wind, Rusk

When
June 8, 11:30 PM CST
Where
Rusk County, 0.58 mi W of Overton
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.270, -94.980

Multiple trees downed in Overton.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Camp2025-06-08Mobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272024, 1272025, 1272014, 1272026, 1272015, 1277962, 1272016, 1272184, 1272188, 1272192, 1272201, 1272018, 1272199, 1272196.